Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 83, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 15, 2015, 7:00 PM CDT for Effingham County, Shelby County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 15, 2015, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Effingham County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS53 KILX 160000
SVRILX
ILC049-173-160030-
/O.NEW.KILX.SV.W.0083.150616T0000Z-150616T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHWESTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 730 PM CDT
* AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
PANA...OR 19 MILES SOUTHWEST OF SHELBYVILLE...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKEWOOD...COWDEN...BEECHER CITY...HERRICK...CLARKSBURG AND OCONEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3912 8881 3922 8881 3921 8905 3922 8914
3932 8914 3939 8874 3911 8874
TIME...MOT...LOC 2359Z 257DEG 35KT 3925 8911
HAIL...<.75IN
WIND...60MPH
$$
AUTEN1 follow-up statement
124
WWUS53 KILX 160032
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
732 PM CDT MON JUN 15 2015
ILC049-173-160042-
/O.EXP.KILX.SV.W.0083.000000T0000Z-150616T0030Z/
EFFINGHAM-SHELBY-
732 PM CDT MON JUN 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EFFINGHAM AND
SOUTHWESTERN SHELBY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LINCOLN.
LAT...LON 3912 8881 3922 8881 3921 8905 3922 8914
3932 8914 3939 8874 3911 8874
TIME...MOT...LOC 0030Z 257DEG 35KT 3925 8911
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:19 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 15, 6:19 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 619 PM CDT MON JUN 15 2015 .SHORT TERM...(TONIGHT) ISSUED AT 308 PM CDT MON JUN 15 2015 WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ONCE AGAIN ACROSS A LARGE PART OF CENTRAL IL THIS AFTERNOON. THE CULPRIT CONTINUES TO BE A VERY WARM AND MARGINALLY UNSTABLE AIRMASS AROUND THE PERIPHERY OF AN UPPER LEVEL RIDGE IN THE GULF COAST STATES. SHORTWAVES LIFTING OUT OF THE SOUTHERN PLAINS AND AN ADVANCING COLD FRONT JUST APPROACHING EXTREME NW IL WERE PROVIDING THE NECESSARY SUPPORT FOR THIS CONVECTION. AMPLE AVAILABLE MOISTURE...LOW LEVEL MOISTURE TRANSPORT AND WEAK TO MODERATE UNIDIRECTIONAL WIND SHEAR WILL RESULT IN AREAS OF HEAVY RAIN AHEAD OF THE COLD FRONT. WILL KEEP THE FLASH FLOOD WATCH IN PLACE THIS EVENING THROUGH TONIGHT NORTH OF A BEARDSTOWN-LINCOLN- BLOOMINGTON LINE WHERE SATURATED GROUND AND SWOLLEN CREEKS/DITCHES WILL NOT TAKE MUCH RAIN TO BEGIN FLOODING AGAIN. EXPECT THE FRONT TO SLOWLY SAG INTO CENTRAL IL TONIGHT...REACHING A TAYLORVILLE-DANVILLE LINE AROUND DAYBREAK. THIS SHOULD BRING A BRIEF BREAK TO THE RAIN NORTHWEST OF THE IL RIVER VALLEY BY EARLY TUESDAY MORNING...WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS LINGERING IN THE REST OF CENTRAL AND EASTERN IL. .LONG TERM...(TUESDAY THROUGH MONDAY) ISSUED AT 308 PM CDT MON JUN 15 2015 THE MAIN THEME OF THE NEXT SEVERAL DAYS CONTINUES TO BE WARM AND UNSEASONABLY HUMID CONDITIONS, ALONG WITH A NEARLY DAILY THREAT OF SHOWERS AND THUNDERSTORMS. THE AVAILABLE MOISTURE/HUMIDITY WILL CONTINUE TO POSE A THREAT OF HEAVY RAINFALL WHERE STORMS DEVELOP. IT REMAINS DIFFICULT TO SEE A PERIOD WITH A CLEAR BREAK IN THE SHOWER/STORM THREAT UNTIL EARLY NEXT WEEK BEHIND A COLD FRONT PROGGED TO ARRIVE LATER SUNDAY. A WEAK FRONTAL BOUNDARY WILL HAVE SETTLED SOMEWHERE OVER THE SOUTHERN HALF OF ILLINOIS BY EARLY TOMORROW. THIS FRONT, DIURNAL HEATING, AND WEAK UPPER LEVEL DISTURBANCES SUPPORT A CONTINUED RISK OF SHOWERS/STORMS, ESPECIALLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THEN, AN UPPER-LEVEL WAVE WILL STREAM THROUGH THE MIDWEST FROM THE PACIFIC ON WEDNESDAY PUSHING THE FRONTAL BOUNDARY BACK NORTH A BIT, BOOSTING SHOWER/STORMS CHANCES ACROSS THE FORECAST AREA. BEHIND THIS WAVE, IT IS LOOKING LIKE A BREAK IN THE ACTION, IF ANY, WILL BE BRIEF. A FAIRLY STRONG CONSENSUS OF MODELS BRING REMNANTS OF THE CURRENT TROPICAL DEPRESSION OVER THE GULF OF MEXICO NORTHEAST ACROSS THE LOWER MIDWEST AND OHIO VALLEY. THE EXACT TIMING/TRACK OF THIS DISTURBANCE IS STILL NOT CLEAR, SO LATER FORECAST ADJUSTMENTS WILL LIKELY BE NEEDED. HOWEVER, HAVE BOOSTED POPS WEDNESDAY NIGHT INTO FRIDAY WITH THIS FEATURE POTENTIALLY IN THE VICINITY. THE NEXT BEST WEATHER DISTURBANCE FOR TRIGGERING ORGANIZED RAINFALL WILL NOT ARRIVE UNTIL SUNDAY. THIS NORTHERN STREAM WAVE SHOULD DRIVE AN ASSOCIATED COLD FRONT THROUGH THE AREA. HOWEVER, THE LOCAL AIRMASS WILL STILL REMAIN RATHER MOIST BETWEEN THE TROPICAL REMNANTS AND SUNDAY'S COLD FRONT, SO AT LEAST ISOLATED CONVECTION REMAINS POSSIBLE FRIDAY NIGHT AND SATURDAY. A SLIGHTLY COOLER/DRIER AIRMASS SHOULD ARRIVE BEHIND SUNDAY'S COLD FRONT. HOPEFULLY THIS WILL PROVIDE WELCOME RELIEF FROM THE PERIODICALLY HEAVY RAINFALL OF THE PREVIOUS SEVERAL AND COMING FEW DAYS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 619 PM CDT MON JUN 15 2015 SHOWERS AND STORMS CONTINUE TO MOVE ACROSS THE AREA. MOST OF THE PCPN WILL BE JUST SHOWERS BUT SOME INBEDDED THUNDERSTORMS WILL BE POSSIBLE AS WELL. SO WILL HAVE ALL SITES WITH SHRA WITH VCTS AND THEN TEMPOS FOR PERIOD WHEN THUNDERSTORMS MIGHT BE ON STATION...FOR 2-3 HOURS...MAINLY AT PIA/BMI/DEC/CMI. THEN EXPECTING VCTS OR VCSH FOR THE LATER PART OF THE EVENING AND THROUGH OVERNIGHT. LOWER CLOUDS...IFR OR MVFR...WILL BE AT ALL SITES LATER TONIGHT AND THROUGH OVERNIGHT AS THE SHOWERS/STORMS BRING THE QUASI-STATIONARY BOUNDARY DOWN ACROSS THE AREA. WITH ALL THE MOISTURE OVER THE AREA...LIGHT FOG WILL BE POSSIBLE WITH SOME LOWER CIGS CONTINUING. THEN EXPECTING MVFR CIGS TOMORROW. ANY PCPN TOMORROW SHOULD BE SOUTH OF ALL TAF SITES. WINDS WILL BE WEST- SOUTHWEST THROUGH THE EVENING AND THEN BECOME NORTHWEST ONCE THE FRONT MOVES THROUGH LATER TONIGHT. AFTER LIGHT WINDS OVERNIGHT...WINDS WILL BECOME NORTHEAST FOR TOMORROW. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ027>031-036>038- 040>042-047-048. && SHORT TERM...MILLER LONG TERM...BAK AVIATION...AUTEN
Hazardous weather outlook, Jun 15, 3:29 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 329 PM CDT MON JUN 15 2015 ILZ027>031-036>038-040>042-047-048-161100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA- SCHUYLER-STARK-TAZEWELL-WOODFORD- 329 PM CDT MON JUN 15 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS CAN BE EXPECTED THIS EVENING THROUGH MUCH OF THE NIGHT. THERE IS THE POTENTIAL FOR HEAVY RAINFALL...WHICH WILL PRODUCE LOCALIZED FLOODING AND WORSEN AREAS OF RIVER FLOODING ALREADY IN PROGRESS. A FEW THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG WIND GUSTS. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS...SANGAMON AND SPOON RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH SUNDAY. THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WILL CONTINUE THROUGH MUCH OF THIS WEEK...PARTICULARY THURSDAY INTO FRIDAY... ENHANCING THE RIVER AND FLASH FLOOD THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...REPORTS OF WIND GUSTS...HEAVY RAINFALL OR FLOODING WOULD BE APPRECIATED. ILZ043>046-049>057-061>063-066>068-071>073-161100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE- PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 329 PM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING AND OVERNIGHT. A FEW STORMS MAY CONTAIN DAMAGING WIND GUSTS ALONG WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL...WHICH MAY PRODUCE LOCALIZED FLOODING AND WORSEN AREAS OF RIVER FLOODING ALREADY IN PROGRESS. MINOR FLOODING WILL CONTINUE ALONG THE SANGAMON AND WASBASH RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH SUNDAY. THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WILL CONTINUE THROUGH MUCH OF THIS WEEK...PARTICULARY TUESDAY AND AGAIN THURSDAY INTO FRIDAY... ENHANCING THE RIVER AND FLASH FLOOD THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...REPORTS OF WIND GUSTS...HEAVY RAINFALL OR FLOODING WOULD BE APPRECIATED. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:17 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Jun 15, 7:31 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 29 min |
| Jun 15, 7:54 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 51 min |
| Jun 15, 7:58 PM CDT | Special Weather Statement | ILX | Woodford | 32 min |
| Jun 15, 8:34 PM CDT | Special Weather Statement | ILX | Edgar | 41 min |
| Jun 16, 3:14 AM CDT | Flash Flood Watch | ILX | Christian, Clark, Clay, Coles, Crawford, Cumberland and 8 more | 40 hr |
| Jun 16, 12:05 PM CDT | River Flood Warning | ILX | Fulton | 68 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.